Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

Abstract Title:

[Fatal liver necrosis due to allopurinol].

Abstract Source:

Acta Med Port. 1998 Dec;11(12):1141-4. PMID: 10192993

Abstract Author(s):

S Pereira, J Almeida, A O Silva, M Quintas, O Candeias, F Freitas

Article Affiliation:

Serviço de Medicina 2, Hospital de S. João, Porto.

Abstract:

Allopurinol hypersensitivity syndrome (AHS) is a severe reaction which is potentially lethal. Exanthematous rash, fever, eosinophilia, and other severe reactions such as toxic epidermal necrolysis, acute vasculitis, and severe hepatic and renal dysfunctions are manifestations of this syndrome. The authors report a case of lethal massive hepatic necrosis due to allopurinol in a patient with the asymptomatic hyperuricemia. They also describe the risk factors most frequently associated with the development of AHS and the strategy for its prevention and consequent reduction of the mortality associated with this syndrome.

Study Type : Human Study

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.